Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 27, 2021Terrell County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 27, 2021, 12:08 PM CDT for Terrell County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 12:08 PM CDT (17:08 UTC)
Expired
Jun 27, 2021, 12:45 PM CDT
In force
37 min
Issued by
NWS Midland/Odessa, TX

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS84 KMAF 271708
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
1208 PM CDT Sun Jun 27 2021
 
TXZ075-082-271745-
Pecos TX-Terrell TX-
1208 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH
CENTRAL TERRELL COUNTIES UNTIL 1245 PM CDT...

At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles northwest of Terrell County Gas Plant, or 27 miles north of
Sanderson, moving east at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of east central Pecos
and north central Terrell Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3033 10228 3058 10240 3087 10210 3037 10187
TIME...MOT...LOC 1706Z 247DEG 17KT 3052 10226 

$$

89

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 27, 8:50 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 27, 8:50 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
850 AM CDT Sun Jun 27 2021

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR HEAVY RAINFALL...
Issued at 843 AM CDT Sun Jun 27 2021

Have tweaked PoPs around some to reflect current and expected
conditions this morning. Did not adjust QPF but would not be
surprised to see QPF underforecast by an inch or more in isolated
areas as rainfall is starting to take a warm rain/tropical
character. Lastly, adjusted high temperatures some. Flash flooding
remains a concern along I-20 and additional problems with this
will be possible the rest of the morning.

The High Wind Warning for Guadalupe Pass expires it 14Z and we
will let it expire as scheduled. Zone update will be issued
shortly after 14Z/9 am CDT/8 am MDT.

&&

.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Sun Jun 27 2021

Current radar shows rain and TS developing west of MAF and should
continue moving over the terminal for at least the next 3 to 4
hours. -SHRA and isold TS are also impacting PEQ and to a lesser
extent CNM. All models shows scattered storms may affect all
terminals through the next 24 hours with few breaks so timing of
these features is extremely difficult, therefore have mentioned
VCTS for now and will amend to TEMPO, prevailing, or remove if
the need to do so becomes more clear.

Hennig

&&

.SHORT TERM...
(Today through Monday afternoon)
Issued at 242 AM CDT Sun Jun 27 2021

Radar estimates show widespread rainfall amounts of up to 2 inches
of rain fell along and north of I-20 yesterday with isolated
pockets of 3-4 inches. Models continue to show more rain is
expected the next several days and with PWAT values above the 90th
percentile there should be some prolific rain producers. Therefore
have issued a Flash Flood Watch for the next 24 hours for those
areas most likely to receive rainfall and will expand or extend it
as needed. There is some potential for strong winds associated
with these storms but the main threat will be heavy rain leading
to flooding concerns. There is a cold front somewhere in the
area whose presence is masked by numerous outflow boundaries
present from recent convection. The front will probably not be of
much consequence anyway since mesoscale processes will likely
dominate convective development as well as surface temperatures
that will be well below normal.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 242 AM CDT Sun Jun 27 2021

The upper level trough causing this rainfall will gradually get
pushed off to the north as high pressure over the southeastern
U.S. begins building back west. This will increase subsidence and
decrease rain chances some beginning on Wednesday. Rain chances
will not completely vanish however as low pressure over the upper
Midwest prevents the ridge from becoming too strong. In addition,
northwesterly flow around the western side of the low and abundant
low level moisture from recent rainfall should provide enough
instability for scattered showers and thunderstorms to form.
Temperatures will increase toward the end of the week approaching
seasonal norms by Friday. Some models are showing another cold
front may move into West Texas cooling temperatures a few degrees
next weekend. Stayed close to NBM guidance which shows slight
cooling but is not overly aggressive.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               81  68  82  67 /  60  60  70  60
Carlsbad                 79  66  77  65 /  70  70  90  80
Dryden                   90  71  89  69 /  20  30  30  50
Fort Stockton            81  68  86  66 /  60  40  60  60
Guadalupe Pass           73  59  72  61 /  70  60  90  70
Hobbs                    75  65  76  64 /  70  70  80  70
Marfa                    78  62  80  59 /  80  60  70  50
Midland Intl Airport     81  68  82  67 /  60  60  70  70
Odessa                   80  68  82  67 /  60  60  70  70
Wink                     82  69  85  68 /  70  60  80  70

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Monday morning for Andrews-Borden-
     Chinati Mountains-Davis Mountains-Davis Mountains Foothills-
     Dawson-Eastern Culberson County-Ector-Gaines-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-
     Presidio Valley-Reeves County Plains-Scurry-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

     High Wind Warning until 8 AM MDT this morning for Guadalupe and
     Delaware Mountains.

NM...Flash Flood Watch through late tonight for Central Lea County-
     Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea County-Southern Lea County.

&&

SHORT TERM...70
LONG TERM....89
AVIATION...70
Hazardous weather outlook, Jun 27, 5:35 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
535 AM CDT Sun Jun 27 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-281045-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
535 AM CDT Sun Jun 27 2021 /435 AM MDT Sun Jun 27 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Thunderstorms producing heavy rain and flash flooding are expected
today and tonight from the Permian Basin, to southeastern New
Mexico, to the Davis Mountains. A Flash Flood Watch is in effect.

A High Wind Warning remains in effect for Guadalupe Pass until
8 AM MDT.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms producing heavy rain may result in flash flooding the
next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Jun 27, 7:22 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
722 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
06/27/2021                   MIDLAND            TX   LAW ENFORCEMENT

            NUMEROUS HIGH WATER RESCUES REPORTED ACROSS THE CITY OF
            MIDLAND INCLUDING A VEHICLE ENGULFED IN FLOOD WATERS AT
            FM 1788 AND INTERSTATE 20.

&&

MATT.SALERNO
Local storm report, Jun 27, 7:24 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
724 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      BIG SPRING              32.25N 101.48W
06/27/2021                   Howard             TX   LAW ENFORCEMENT

            NUMEROUS HIGH WATER RESCUES WERE REPORTED ACROSS HOWARD
            COUNTY INCLUDING IN THE CITY OF BIG SPRING.

&&

MATT.SALERNO
Local storm report, Jun 27, 8:02 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
802 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     2 WSW MONAHANS          31.59N 102.92W
06/26/2021                   Ward               TX   PUBLIC

            VIDEO OF MULTIPLE R.V. TRAILERS OVERTURNED DUE TO
            POSSIBLE STRAIGHT LINE WINDS. TIME ESTIMATED BASED ON
            RADAR.

&&

MATT.SALERNO
Local storm report, Jun 27, 9:43 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
943 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      3 S MONAHANS            31.56N 102.89W
06/27/2021                   Ward               TX   LAW ENFORCEMENT

            FLOODING REPORTED BY LAW ENFORCEMENT ON 45TH AND LOOP
            ROAD. POWER POLES LAYING ON GROUND WERE REPORTED TO BE
            FLOATING NEAR THE ROADWAY.

&&

MATTHEW.D.JOHNSON
Local storm report, Jun 27, 9:56 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
956 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     HEAVY RAIN       5 ENE ODESSA            31.88N 102.29W
06/27/2021  M3.94 INCH       Ector              TX   NWS EMPLOYEE

            HEAVY RAIN REPORTED IN ODESSA, 12 HOUR RAINFALL TOTAL.

&&

MATTHEW.D.JOHNSON
Special weather statement, Jun 27, 12:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1208 PM CDT Sun Jun 27 2021

TXZ075-082-271745-
Pecos TX-Terrell TX-
1208 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND NORTH
CENTRAL TERRELL COUNTIES UNTIL 1245 PM CDT...

At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles northwest of Terrell County Gas Plant, or 27 miles north of
Sanderson, moving east at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of east central Pecos
and north central Terrell Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3033 10228 3058 10240 3087 10210 3037 10187
TIME...MOT...LOC 1706Z 247DEG 17KT 3052 10226

89

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:03 PM CDTSpecial Weather StatementMAFAndrews42 min
Jun 26, 7:10 PM CDTSpecial Weather StatementMAFYoakum50 min
Jun 26, 7:15 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines60 min
Jun 26, 7:36 PM CDTTornado Warning Tornado observedMAFDawson24 min
Jun 26, 7:38 PM CDTSpecial Weather StatementMAFCrane67 min
Jun 26, 7:41 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland29 min
Jun 26, 7:47 PM CDTSpecial Weather StatementMAFMitchell58 min
Jun 26, 8:02 PM CDTFlash Flood WarningMAFDawson3 hr
Jun 26, 8:04 PM CDTAreal Flood AdvisoryMAFGlasscock, Howard, Martin, Midland, Mitchell3 hr
Jun 26, 8:06 PM CDTAreal Flood AdvisoryMAFEctor3 hr
Jun 26, 8:25 PM CDTSpecial Weather StatementMAFWard65 min
Jun 26, 8:33 PM CDTAreal Flood AdvisoryMAFEctor, Ward, Winkler3 hr
Jun 26, 8:36 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler54 min
Jun 26, 8:38 PM CDTAreal Flood AdvisoryMAFBorden, Dawson3 hr
Jun 26, 8:47 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler3 min
Jun 26, 9:02 PM CDTSpecial Weather StatementMAFScurry43 min
Jun 26, 9:13 PM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Jun 26, 9:16 PM CDTSevere Thunderstorm WarningMAFScurry44 min
Jun 26, 9:17 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Jun 26, 9:21 PM CDTSpecial Weather StatementMAFWinkler54 min
Jun 26, 9:27 PM CDTAreal Flood AdvisoryMAFScurry2 hr
Jun 26, 9:32 PM CDTAreal Flood AdvisoryMAFMartin3 hr
Jun 26, 9:32 PM CDTSpecial Weather StatementMAFCrane58 min
Jun 26, 10:58 PM CDTAreal Flood AdvisoryMAFDawson3 hr
Jun 26, 11:45 PM CDTAreal Flood AdvisoryMAFBorden, Dawson3 hr
Jun 27, 12:12 AM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Jun 27, 2:32 AM CDTFlash Flood WatchMAFAndrews, Borden, Brewster, Culberson, Dawson, Ector and 12 more4 days
Jun 27, 4:05 AM CDTFlash Flood WarningMAFEctor, Glasscock, Martin, Midland115 min
Jun 27, 4:19 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Martin2 hr
Jun 27, 5:24 AM CDTFlash Flood WarningMAFGlasscock, Howard111 min
Jun 27, 5:46 AM CDTSpecial Weather StatementMAFJeff Davis44 min
Jun 27, 5:56 AM CDTFlash Flood WarningMAFCrane, Ector, Glasscock, Martin, Midland, Upton3 hr
Jun 27, 6:13 AM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio2 hr
Jun 27, 6:16 AM CDTAreal Flood AdvisoryMAFHoward, Mitchell119 min
Jun 27, 7:35 AM CDTFlash Flood WarningMAFCrane, Ector, Loving, Reeves, Ward, Winkler3 hr
Jun 27, 7:44 AM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves3 hr
Jun 27, 7:49 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Reeves, Ward3 hr
Jun 27, 8:45 AM CDTFlash Flood WarningMAFCrane, Ector, Glasscock, Martin, Midland, Upton4 hr
Jun 27, 10:18 AM CDTAreal Flood AdvisoryMAFCrane, Pecos, Upton3 hr
Jun 27, 10:38 AM CDTAreal Flood AdvisoryMAFPecos, Terrell3 hr
Jun 27, 12:44 PM CDTAreal Flood AdvisoryMAFEctor, Martin, Midland3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.